Maryland, 2022Damaging Winds in Maryland, March 7, 2022
March 7, 2022 · NWS LWX · 13 events in 7 counties and zones
A strong cold front produced a line of low-topped showers and squalls that resulted in isolated severe wind gusts and tree and power line damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $32,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front produced a line of low-topped showers and squalls that resulted in isolated severe wind gusts and tree and power line damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 7, 3:01 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 7, 3:01 PM EST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
301 PM EST Mon Mar 7 2022
.SYNOPSIS...
A cold front will cross the area late this afternoon into the
evening bringing gusty showers. High pressure will build over
the region Tuesday. A series of weak low pressure systems will
track along the coast of the Carolinas during the middle to
latter part of the week. A strong cold front will then cross
the area on Saturday which may bring additional unsettled
weather to the region.
&&
.NEAR TERM /THROUGH TONIGHT/...
In spite of the enhanced cloud cover, temperatures have risen
well into the 70s within the gusty south-southwesterly flow
environment. As of 19Z/2 PM, the only locations reaching the 80
degree mark are in southern Maryland where satellite imagery
yields more breaks in the clouds. This gusty warm advection
regime has brought quite a few 40 to 50 mph gusts this
afternoon. This background flow will remain instrumental for
similar caliber winds through the evening hours.
An upstream cold front is currently marching through eastern
sections of Ohio and Kentucky. In advance, a band of stratiform
rainfall has been lifting northeastward toward areas west of the
Blue Ridge. Gusts have actually diminished over these areas
within the shield of rain-cooled air. Farther west, a narrow
line of convection has formed along the mentioned front. While
uncertainty looms, high-resolution models favor a localized band
of heavy, gusty showers racing eastward through the region into
the early/mid evening. Given a lack of instability, any
lightning strike should be very isolated in nature.
Most locations dry out after about 10 PM with gusty
northwesterly flow in the wake. A brief period of upslope
rain/snow showers are likely over western sections of the
Alleghenies. Any light snow accumulations should be limited to
the highest elevations. Tonight's temperatures will quickly drop
behind the front. Lows are forecast to be in the 30s to low 40s,
with 20s in the mountains. Northwesterly winds do remain gusty
through the night, but with less strength than earlier on.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Conditions improve on Tuesday with mid/upper heights gradually
rising. Temperatures turn to more seasonable numbers for early
March, with highs in the upper 40s to mid 50s over much of the
area. Northwesterly winds persist which is coupled with more
sunshine than today (Monday). The lull in the pattern is short
lived as the parent front off to the south becomes a focus for
possible wintry precipitation. Ahead of this system, Tuesday
night features widespread lows in the 30s.
A mid-level wave tracking through the Tennessee Valley early
Wednesday morning will help guide a surface low off toward the
south of the Mid-Atlantic. While ample ascent occurs within the
air mass, precipitation type is a question mark. Things to
consider include, timing of the precipitation, intensity, degree
of cold air, and contending with the increasing solar angle. The
best chance for snow accumulations will be across the mountains,
particularly the Alleghenies. A few inches of snow is possible
in these locations, with perhaps a coating of snow on grassy
surfaces to the north and west of DC. Will continue to monitor
the situation. Wednesday should be a very raw day with highs in
the mid 30s to low 40s and abundant low cloud cover. Overnight
readings drop into the upper 20s to 30s accompanied by a drying
trend.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
On Thursday, an upper trough is expected over the central CONUS with
ridging present over the East Coast. As the precip associated with
the North Carolina coastal low moves out, high pressure will briefly
grant the area dry conditions on Friday before the next system
approaches the region from the southeast late Friday.
Meanwhile, a potent low pressure system looks to develop near the
Great Lakes, moving into the northeast Saturday along with a strong
cold front. The threat of severe weather is worth monitoring with
this system moving forward, as SPC mentions the possibility of
severe in the Mid-Atlantic in this time frame. As far as ingredients
go, CAPE seems to be the limiting factor thus far.
Following the system on Saturday, high pressure builds in behind the
exiting cold front on Sunday with more seasonable and dry
conditions.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
While conditions are mainly VFR through Tuesday night, there may
be a period of brief restrictions with the cold frontal passage
this evening. A narrow line of heavy showers may reduce
visibility during a brief window, perhaps to MVFR at worst.
Otherwise, the big story is the wind with south-southwesterly gusts
of 35 to 40 knots ahead of the front, with additional wind as
the flow turns northwesterly tonight.
Late Tuesday night into Wednesday brings the next precipitation
threat. Winds shift around to northeast to easterly with a low
passing off to the south. While wintry precipitation likely
stays in the mountains, IFR to MVFR conditions are expected
through the day.
VFR conditions mostly expected Thursday and Friday, though
conditions may deteriorate to MVFR with any rain showers. Winds will
be out of the northeast Thursday before diminishing overnight and
shifting southerly on Friday.
&&
.MARINE...
Gale Warnings remain in effect for all waters given the very
gusty southwesterly flow ahead of the cold front. Likewise,
these warnings continue until 1 AM tonight to cover the gusty
showers and ensuing northwesterly winds. There may be an
isolated lightning strike or two with these showers. Depending
on the degree of the wind fields, the Gale Warnings could be
extended through the overnight. Otherwise, solid small craft
conditions perist into Tuesday morning before abating. Winds
eventually shift to north to northeasterly which may cause some
channeling of the winds on Wednesday. Thus, SCAs may be
necessary again.
Winds over the water should remain below SCA criteria on Thursday,
but will likely exceed SCA criteria on Friday.
&&
.CLIMATE...
Records were broken today at IAD (Dulles), DCA, and BWI. See the
climate product issued for more information on these records.
--------------------------------------------------------
Record Daily High Temperatures for today Mon March 7th
--------------------------------------------------------
Washington DC area Baltimore MD area
High 77 F (set in 1961) 76 F (set in 1974)
Low 58 F (set in 1921) 58 F (set in 1921)
Sterling/Dulles VA area Martinsburg WV area
High 76 F (set in 1974) 81 F (set in 1974)
Low 46 F (set in 1974) 56 F (set in 2009)
--------------------------------------------------------
Period of record information
--------------------------------------------------------
Weather records for the Washington DC area have been recorded at
what is now Ronald Reagan Washington National Airport (KDCA)
since 1941. Temperature records consist of that data back to
1945, and observations taken in downtown Washington from January
of 1872 through 1944.
Weather records for the Baltimore MD area have been recorded at
what is now Baltimore-Washington International Thurgood Marshall
Airport (KBWI) since 1950. Temperature records consist of that
data, as well as observations taken in downtown Baltimore back
to July of 1872.
Weather records for the Sterling/Dulles VA area have been
recorded at what is now Washington Dulles International Airport
(KIAD) since 1960.
Weather records for the Martinsburg WV area have been recorded
at what is now Eastern West Virginia Regional Airport (KMRB)
since 1938. Temperature records consist of that data back to
1944, and observations taken in downtown Martinsburg from 1891
through 1943.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Wind Advisory until 1 AM EST Tuesday for DCZ001.
MD...Wind Advisory until 9 PM EST this evening for MDZ001-501.
Wind Advisory until 1 AM EST Tuesday for MDZ003>006-008-011-
013-014-016>018-502>508.
VA...Wind Advisory until 9 PM EST this evening for VAZ503.
Wind Advisory until 1 AM EST Tuesday for VAZ025>031-036>040-
050>057-501-502-504>508.
WV...Wind Advisory until 9 PM EST this evening for WVZ501-503-505.
Wind Advisory until 1 AM EST Tuesday for WVZ050>053-055-502-
504-506.
MARINE...Gale Warning until 1 AM EST Tuesday for ANZ530>543.
&&
SYNOPSIS...BRO
NEAR TERM...BRO
SHORT TERM...BRO
LONG TERM...CAS
AVIATION...BRO/CAS
MARINE...BRO/CAS
CLIMATE...BRO/LFR/RCMHazardous weather outlook, Mar 7, 4:59 PM EST, 36 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
459 PM EST Mon Mar 7 2022
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-082200-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
459 PM EST Mon Mar 7 2022
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...Tonight
A Severe Thunderstorm Watch is in effect for northern Maryland
until 9 PM. Isolated damaging wind gusts from thunderstorms are
possible further south.
A Wind Advisory is in effect until 1 AM EST tonight for frequent
gusts to around 50 mph.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is an enhanced severe storm threat late Friday into Saturday.
Scattered storms with damaging wind gusts are possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening for a
gusty line of showers.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-082200-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
459 PM EST Mon Mar 7 2022
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...Tonight
A Severe Thunderstorm Watch is in effect for northern and western
Maryland, Frederick County Virginia and portions of eastern West
Virginia until 9 PM. Isolated damaging wind gusts from
thunderstorms are possible further south.
A Wind Advisory is in effect until 1 AM tonight for frequent
gusts up to 50 mph.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is an enhanced severe storm threat late Friday into Saturday.
Scattered storms with damaging wind gusts are possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening for a gusty line of
showers.
MDZ001-501-502-VAZ503-504-WVZ501>506-082200-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
459 PM EST Mon Mar 7 2022
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...Tonight
A Severe Thunderstorm Watch is in effect for western Maryland and
portions of eastern West Virginia until 9 PM. Isolated damaging
wind gusts from thunderstorms are possible further south.
A Wind Advisory is in effect until 9 PM tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is a slight winter storm threat for portions of Wednesday.
If the threat materializes, there may be travel disruptions.
There is an enhanced severe storm threat late Friday into Saturday.
Scattered storms with damaging wind gusts are possible.
Additionally, there is also a slight winter storm threat Saturday
and Saturday night. If the threat materializes, there may be
travel disruptions.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening for a gusty line of
showers.
In the hours before
Local storm report, Mar 7, 1:18 PM EST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
118 PM EST MON MAR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM NON-TSTM WND DMG 3 NE NOKESVILLE 38.73N 77.55W
03/07/2022 PRINCE WILLIAM VA DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO SOUTHBOUND VA-28 NOKESVILLE ROAD
NEAR VA-619 LINTON HALL ROAD/BRISTOW ROAD.
&&
EVENT NUMBER LWX2202579
DHLocal storm report, Mar 7, 1:54 PM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
154 PM EST MON MAR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM NON-TSTM WND DMG 1 E CROFTON 39.01N 76.67W
03/07/2022 ANNE ARUNDEL MD EMERGENCY MNGR
A TREE BLEW DOWN ONTO A HOUSE ON LOG MILL COURT.
&&
EVENT NUMBER LWX2202580
DHLocal storm report, Mar 7, 2:09 PM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
209 PM EST MON MAR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM NON-TSTM WND DMG 2 NE EHEART 38.22N 78.29W
03/07/2022 ORANGE VA DEPT OF HIGHWAYS
WIRES BLEW DOWN ONTO VA-655 BLUE RUN ROAD NEAR VA-639
CHICKEN MOUNTAIN ROAD/JACKSONTOWN ROAD.
&&
EVENT NUMBER LWX2202581
DHLocal storm report, Mar 7, 2:10 PM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
210 PM EST MON MAR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM NON-TSTM WND DMG 3 WNW GREAT FALLS 39.03N 77.34W
03/07/2022 FAIRFAX VA DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO EASTBOUND VA-603 BEACH MILL ROAD
NEAR VA-602 SENECA ROAD.
&&
EVENT NUMBER LWX2202582
DHLocal storm report, Mar 7, 2:44 PM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
244 PM EST MON MAR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM NON-TSTM WND DMG 3 ENE CLARKSBURG 39.25N 77.23W
03/07/2022 MONTGOMERY MD BROADCAST MEDIA
WIRES BLEW DOWN CAUSING A BRUSH FIRE ON MD-27 RIDGE
ROAD NEAR HAWKES ROAD.
1007 AM NON-TSTM WND DMG 2 W MIDDLEBURG 38.97N 77.77W
03/07/2022 LOUDOUN VA DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO NORTHBOUND VA-754 KIRK BRANCH
ROAD NEAR WESTBOUND US-50 JOHN MOSBY HIGHWAY.
1020 AM NON-TSTM WND DMG 2 N DAHLGREN 38.36N 77.06W
03/07/2022 KING GEORGE VA DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO NORTHBOUND VA-614 OWENS DRIVE
BETWEEN VA-624 MATHIAS POINT ROAD AND VA-635 GAMBO CREEK
ROAD.
1051 AM NON-TSTM WND DMG 2 NE CLIFTON 38.79N 77.36W
03/07/2022 FAIRFAX VA DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO EASTBOUND VA-660 FAIRFAX STATION
ROAD NEAR VA-612 COLCHESTER ROAD.
1106 AM NON-TSTM WND DMG 2 SSE NEWINGTON 38.71N 77.19W
03/07/2022 FAIRFAX VA DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO THE RIGHT LANE OF SOUTHBOUND US-1
RICHMOND HIGHWAY NEAR VA-637 TELEGRAPH ROAD.
1117 AM NON-TSTM WND DMG 1 E CROFTON 39.01N 76.67W
03/07/2022 ANNE ARUNDEL MD EMERGENCY MNGR
A TREE BLEW DOWN ONTO A HOUSE ON LOG MILL COURT.
1119 AM NON-TSTM WND DMG 2 NNW NINDE 38.29N 77.07W
03/07/2022 KING GEORGE VA DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO EASTBOUND VA-218 WINDSOR DRIVE
JUST SOUTH OF DUDLEY DRIVE.
1134 AM NON-TSTM WND DMG 2 SE CHANCELLORSVILLE 38.28N 77.60W
03/07/2022 SPOTSYLVANIA VA DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO EASTBOUND VA-610 OLD PLANK ROAD
NEAR VA-674 CHANCELLOR ROAD.
1229 PM NON-TSTM WND DMG 2 S BELMONT 38.12N 77.87W
03/07/2022 SPOTSYLVANIA VA DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO EASTBOUND VA-719 BELMONT ROAD
NEAR VA-612 MONROVIA ROAD.
1230 PM NON-TSTM WND DMG 2 NE RESTON 38.97N 77.32W
03/07/2022 FAIRFAX VA DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO EASTBOUND VA-606 BARON CAMERON
AVENUE NEAR LAKE FAIRFAX DRIVE.
1232 PM NON-TSTM WND DMG 1 NE ANNANDALE 38.84N 77.20W
03/07/2022 FAIRFAX VA DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO NORTHBOUND VA-650 ANNANDALE ROAD
NEAR VA-711 GALLOWS ROAD.
0110 PM NON-TSTM WND DMG 3 NE NOKESVILLE 38.73N 77.55W
03/07/2022 PRINCE WILLIAM VA DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO SOUTHBOUND VA-28 NOKESVILLE ROAD
NEAR VA-619 LINTON HALL ROAD/BRISTOW ROAD.
0140 PM NON-TSTM WND DMG 2 NE EHEART 38.22N 78.29W
03/07/2022 ORANGE VA DEPT OF HIGHWAYS
WIRES BLEW DOWN ONTO VA-655 BLUE RUN ROAD NEAR VA-639
CHICKEN MOUNTAIN ROAD/JACKSONTOWN ROAD.
0202 PM NON-TSTM WND DMG 3 WNW GREAT FALLS 39.03N 77.34W
03/07/2022 FAIRFAX VA DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO EASTBOUND VA-603 BEACH MILL ROAD
NEAR VA-602 SENECA ROAD.
&&
EVENT NUMBER LWX2202573 LWX2202569 LWX2202572 LWX2202570 LWX2202571
LWX2202580 LWX2202574 LWX2202575 LWX2202576 LWX2202577 LWX2202578
LWX2202579 LWX2202581 LWX2202582
DHLocal storm report, Mar 7, 3:02 PM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
302 PM EST MON MAR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM NON-TSTM WND DMG 2 NNW WOLF TRAP 38.97N 77.30W
03/07/2022 FAIRFAX VA DEPT OF HIGHWAYS
A TREE BLEW DOWN ONTO COLVIN FOREST DRIVE NEAR
EASTBOUND VA-7 LEESBURG PIKE.
&&
EVENT NUMBER LWX2202583
DHThunderstorm Wind, Garrett
- When
- March 7, 5:35 PM EST
- Where
- Garrett County, 3.37 mi SSW of Hoyes Run
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- 911 Call Center
- Coordinates
- 39.484, -79.440
A tree blew down onto Cranesville Road near Herrington Manor Road. Other trees, limbs, wires and a pole were torn down in the area.
Thunderstorm Wind, Garrett
- When
- March 7, 5:40 PM EST
- Where
- Garrett County, 1.89 mi N of New Germany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.657, -79.125
A tree blew down onto New Germany Road at Chestnut Ridge Road.
Thunderstorm Wind, Garrett
- When
- March 7, 5:40 PM EST
- Where
- Garrett County, 0.58 mi S of Swanton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.442, -79.230
A tree blew down onto MD-135 Maryland Highway at MD-38 Kitzmiller Road.
Thunderstorm Wind, Allegany
- When
- March 7, 6:40 PM EST
- Where
- Allegany County, 0.67 mi NE of Cumberland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 39.656, -78.760
Numerous trees and power lines were blown down throughout the city of Cumberland.
Thunderstorm Wind, Washington
- When
- March 7, 6:50 PM EST
- Where
- Washington County, 0.13 mi NW of Big Pool
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.631, -78.022
A tree blew down onto eastbound I-70 Dwight D. Eisenhower Highway just before Exit 12/MD-56 Big Pool Road.
Thunderstorm Wind, Washington
- When
- March 7, 7:12 PM EST
- Where
- Washington County, 0.5 mi NE of Cavetown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.655, -77.573
A tree blew down in Smithsburg.
Thunderstorm Wind, Frederick
- When
- March 7, 7:30 PM EST
- Where
- Frederick County, 0.36 mi NNE of Emmitsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.705, -77.327
A tree and wires blew down in Emmitsburg.
Thunderstorm Wind, Frederick
- When
- March 7, 7:35 PM EST
- Where
- Frederick County, 0.42 mi NNE of Myersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.505, -77.567
A tree blew down in Myersville.
Thunderstorm Wind, Frederick
- When
- March 7, 7:55 PM EST
- Where
- Frederick County, 0.54 mi NE of Libertytown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.485, -77.242
A tree blew down in Libertytown.
Thunderstorm Wind, Carroll
- When
- March 7, 8:00 PM EST
- Where
- Carroll County, 1.57 mi NNE of Wakefield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.572, -77.073
A tree blew down onto Jasontown Road near Smith Road.
Thunderstorm Wind, Baltimore
- When
- March 7, 8:14 PM EST
- Where
- Baltimore County, 0.45 mi SW of St Georges
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.446, -76.806
A few trees blew down in the Reisterstown/Owings Mills area. A tree blew down on Ridgelawn Road. A tree blew down on Rosewood Lane. A tree blew down on Deer Lodge Court.
Thunderstorm Wind, St. Mary'S
- When
- March 7, 8:28 PM EST
- Where
- St. Mary'S County, (Nhk)nas Patuxent Ri
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.280, -76.430
A wind gust of 52 knots (60 MPH) was measured by the ASOS at Patuxent River Naval Air Station (KNHK).
Thunderstorm Wind, Baltimore
- When
- March 7, 8:35 PM EST
- Where
- Baltimore County, 0.91 mi N of Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.483, -76.453
A couple of trees blew down in the Fallston/Perry Hall area. A tree blew down on Fork Road. A tree blew down on Bauer Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, March 7, 2022$201,000 · 74 kt wind · 41 events
- Damaging Winds in New York, March 7, 2022$88,000 · 56 kt wind · 34 events
- Damaging Winds in Indiana, March 7, 2022$180,000 · 87 kt wind · 7 events
- Damaging Winds in Pennsylvania, March 7, 2022$88,000 · 50 kt wind · 21 events
- Tornado and Flash Flood in Indiana, March 7, 2022$160,000 · EF0 · 5 events
- Damaging Winds and High Wind in Massachusetts, March 7 to 8, 2022$44,000 · 63 kt wind · 27 events
- Strong Wind in North Carolina, March 7, 2022$80,000 · 4 events
- Damaging Winds and Strong Wind in New York, March 7 to 8, 2022$1,000 · 50 kt wind · 47 events
- Strong Wind in Virginia, March 7, 2022$49,000 · 4 events
- Damaging Winds in Pennsylvania, March 7, 202254 kt wind · 25 events
- Damaging Winds in New York, March 7, 2022$22,000 · 55 kt wind · 7 events
- Damaging Winds in New Jersey, March 7, 202274 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1001752, 1001753, 1001754, 1001759, 1001771, 1001760, 1001762, 1001763, 1001765, 1001766, 1001767, 1001768, 1001769.